Limits...
Severe irritant contact dermatitis induced by povidone iodine solution.

Murthy MB, Krishnamurthy B - Indian J Pharmacol (2009)

Bottom Line: Albeit uncommon occurrence, irritant contact dermatitis induced by povidone iodine can be an unfortunate adverse reaction complicating its use as an antiseptic.We hereby present the case report of a patient who suffered such a reaction as a result of exposure to povidone iodine, employed as an antiseptic during spinal anesthesia.On conservative management with soframycin ointment, the lesions resembling chemical burns healed in a month without extensive scarring or other complications.

View Article: PubMed Central - PubMed

Affiliation: Departments of Pharmacology, Obstetrics and Gynecology, GMC, Miraj, India.

ABSTRACT
Albeit uncommon occurrence, irritant contact dermatitis induced by povidone iodine can be an unfortunate adverse reaction complicating its use as an antiseptic. We hereby present the case report of a patient who suffered such a reaction as a result of exposure to povidone iodine, employed as an antiseptic during spinal anesthesia. On conservative management with soframycin ointment, the lesions resembling chemical burns healed in a month without extensive scarring or other complications.

No MeSH data available.


Related in: MedlinePlus

Macerated skin on the back as a result of exposure to povidone iodine
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC2875742&req=5

Figure 0001: Macerated skin on the back as a result of exposure to povidone iodine

Mentions: A 28-year-old full-term pregnant woman was posted for emergency caesarean section under spinal anesthesia after eliciting a short history of drug allergy that was found to be negative. The surgery was uneventful. On the first post-operative day, the patient complained of burning sensation on the back. The examination of the back revealed complete erythema of the back extending from the subscapular region to the buttocks corresponding to the area painted by 10% povidone iodine solution as an antiseptic for administration of spinal anesthesia. By the second post-operative day, the whole region turned brownish black in colour and progressed to blistering and patchy skin necrosis, and exfoliation by the fifth post-operative day [Figure 1].


Severe irritant contact dermatitis induced by povidone iodine solution.

Murthy MB, Krishnamurthy B - Indian J Pharmacol (2009)

Macerated skin on the back as a result of exposure to povidone iodine
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC2875742&req=5

Figure 0001: Macerated skin on the back as a result of exposure to povidone iodine
Mentions: A 28-year-old full-term pregnant woman was posted for emergency caesarean section under spinal anesthesia after eliciting a short history of drug allergy that was found to be negative. The surgery was uneventful. On the first post-operative day, the patient complained of burning sensation on the back. The examination of the back revealed complete erythema of the back extending from the subscapular region to the buttocks corresponding to the area painted by 10% povidone iodine solution as an antiseptic for administration of spinal anesthesia. By the second post-operative day, the whole region turned brownish black in colour and progressed to blistering and patchy skin necrosis, and exfoliation by the fifth post-operative day [Figure 1].

Bottom Line: Albeit uncommon occurrence, irritant contact dermatitis induced by povidone iodine can be an unfortunate adverse reaction complicating its use as an antiseptic.We hereby present the case report of a patient who suffered such a reaction as a result of exposure to povidone iodine, employed as an antiseptic during spinal anesthesia.On conservative management with soframycin ointment, the lesions resembling chemical burns healed in a month without extensive scarring or other complications.

View Article: PubMed Central - PubMed

Affiliation: Departments of Pharmacology, Obstetrics and Gynecology, GMC, Miraj, India.

ABSTRACT
Albeit uncommon occurrence, irritant contact dermatitis induced by povidone iodine can be an unfortunate adverse reaction complicating its use as an antiseptic. We hereby present the case report of a patient who suffered such a reaction as a result of exposure to povidone iodine, employed as an antiseptic during spinal anesthesia. On conservative management with soframycin ointment, the lesions resembling chemical burns healed in a month without extensive scarring or other complications.

No MeSH data available.


Related in: MedlinePlus